Nebraska, 2020Drought in Nebraska, November 1 to 30, 2020
November 1 to 30, 2020 · NWS LBF · 14 events in 14 counties and zones
Across western and north central Nebrasaka in November, precipitation was below normal for the month of November. Conditions were driest in the eastern Nebraska Panhandle, western Sandhills, and southwestern Nebraska.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Across western and north central Nebrasaka in November, precipitation was below normal for the month of November. Conditions were driest in the eastern Nebraska Panhandle, western Sandhills, and southwestern Nebraska. Locations in the eastern Sandhills and portions of central Nebraska had near normal to slightly below normal precipitation for the month. By the end of the month, extreme (D3) drought conditions had expanded into most of southwestern Nebraska. Temperatures were well above normal for November as Imperial recorded its 3rd warmest November on record. Broken Bow recorded its 4th warmest November and North Platte its 9th warmest November on record.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Oct 31, 10:11 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 31, 10:11 PM CST, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
1111 PM CDT Sat Oct 31 2020
.SYNOPSIS...
Issued at 322 PM CDT Sat Oct 31 2020
A progressive H5 pattern was present across the CONUS
this morning. High pressure was anchored off the coast of northern
California with a ridge extending north into the Alaska Panhandle.
East of this ridge, a strong shortwave trough of low pressure
extended from northern Manitoba into northern Wyoming. East of this
feature, low amplitude ridging was present from the western Great
Lakes north into southern portions of Hudson Bay. Further east, a
trough was present over the Canadian Maritimes. Closer to the
Central Plains, the trough of low pressure aloft, had forced a cold
front through the forecast area earlier this morning. Winds behind
this feature were from the northwest and were quite gusty this
afternoon. Wind speeds as of 2 PM CDT ranged from 25 to 35 MPH and
readings ranged from 56 to 63 degrees.
&&
.SHORT TERM...(This evening through Sunday night)
Issued at 322 PM CDT Sat Oct 31 2020
Temperatures will be the main forecast challenge in the near
term. Looking at BUFKIT soundings, winds will quickly decouple
after sunset. As high pressure builds into western Nebraska
overnight, the combination of light winds, dry air and light
westerly winds, will lead to chilly lows tonight. For the low
forecast tonight, we utilized a blend of the MET and MAV guidance
and undercut it a degree or two to reflect the light westerly
winds. Surface high pressure will build southeast into eastern
Kansas on Sunday. Southerly winds will increase on the back side
of the high Sunday afternoon. H85 temps will begin to increase on
the back side of the high, however, the warmer H85 temps will not
reach most of the forecast area until after peak heating tomorrow
afternoon. Highs Sunday will be mainly in the 50s with possible
readings around 60 in the far west. For Sunday night, lows will be
milder across the forecast area with the core of the cold air now
east of the area.
.LONG TERM...(Monday through Saturday)
Issued at 322 PM CDT Sat Oct 31 2020
Very mild and dry conditions will prevail this week as low
amplitude ridging and zonal flow continues across the western and
central CONUS. There is a hint of a developing trough of low
pressure in the west next weekend. ATTM the trough will remain
well west of the area through Saturday, so a dry forecast will
continue. As for highs next week. The NBM came in with mainly 60s
to around 70 for highs each day which was on the low end of the
statistical guidance. That being said, highs in the extended were
increased a couple of degrees from the NBM. even with the
increase, based on H85 temps approaching the mid to upper teens
each day, highs may end up reaching the mid to upper 70s next
week. Record highs next week are generally in the lower 80s, so
records are not expected to be broken.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1111 PM CDT Sat Oct 31 2020
Pacific high pressure across the nrn Plains will build south and
east overnight through Sunday evening. Generally clear skies are
expected to continue across wrn and ncntl Nebraska.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Oct 31, 1:20 PM CST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
220 PM CDT Sat Oct 31 2020
NEZ004>010-022>029-035>038-056>059-069>071-094-011930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
220 PM CDT Sat Oct 31 2020 /120 PM MDT Sat Oct 31 2020/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
Elevated fire conditions are possible this afternoon and early
this evening as humidity values drop to 25-35% and northwest
winds gust in the 35 to 45 mph range. Any fires that develop
could spread rapidly.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Drought, Hayes
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
During the month of November, extreme (D3) drought conditions expanded into all of Hayes County. The cooperative station at Hayes Center reported 0.28 inches of precipitation for November. This was 0.56 inches below the normal of 0.84 inches.
Drought, Lincoln
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
During the month of November, extreme (D3) drought conditions expanded into the southern half of Lincoln county. Along the Platte River Valley in central Lincoln county, severe (D2) drought conditions expanded slightly during the month into east central portions of the county. The cooperative station at Wallace 2W reported 0.23 inches of precipitation for November. This was 0.41 inches below the normal of 0.64 inches. The cooperative station at Hershey 5SSE reported 0.34 inches of precipitation in November. This was 0.22 inches below the normal of 0.56 inches. At the North Platte Airport, 0.28 inches of precipitation fell which was 0.36 inches below the normal of 0.64 inches. At the cooperative station in Brady, 0.16 inches of precipitation fell. Temperatures were well above normal for the month as North Platte recorded its 9th warmest November on record. On the 6th, the high in North Platte was 87 degrees. This broke the all time record high for the month of November.
Drought, Frontier
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
Extreme (D3) drought expanded into all of Frontier County during the month of November. The cooperative station at Curtis reported 0.12 inches of precipitation for the month. This was 0.69 inches below the normal of 0.81 inches. The cooperative station at Eustis 2NW reported 0.62 inches of precipitation in November. This was 0.40 inches below the normal of 1.02 inches.
Drought, Custer
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
During the month of November, severe (D2) drought expanded into far southern Custer county. The cooperative observer at Callaway 8WSW reported 0.47 inches of precipitation for the month. At the Broken Bow airport, 0.80 inches of precipitation fell. This was 0.15 inches below the normal of 0.95 inches. The cooperative station at Anselmo 2SE reported 0.80 inches of precipitation for the month. This was 0.32 inches below the normal of 1.12 inches. Temperatures were well above normal for the month as Broken Bow recorded its 4th warmest November on record.
Drought, Garfield
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued across southeastern Garfield county through November. The cooperative station at Ericson 8WNW tallied 1.07 inches of precipitation for November. This was 0.23 inches below the normal of 1.30 inches.
Drought, Wheeler
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued across the southern half of Wheeler county in November. The cooperative station at Bartlett 1W reported 0.77 inches of precipitation for the month. This was 0.47 inches below the normal of 1.24 inches.
Drought, Sheridan
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Sheridan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
During the month of November, drought severity remained unchanged across Sheridan County. The western half of the county was in extreme (D3) drought with the eastern half of the county in severe (D2) drought. The cooperative station at Gordon 6N reported 0.41 inches of precipitation for the month. This was 0.30 inches below the normal of 0.71 inches. The cooperative station at Ellsworth 2W reported 0.21 inches of precipitation for the month. This was 0.25 inches below the normal of 0.46 inches.
Drought, Garden
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
During the month of November, drought severity remained unchanged across Garden County. Extreme (D3) drought conditions persisted over the western 2/3rds of Garden county with severe (D2) drought conditions over the eastern third of the county. The cooperative station at Lisco reported 0.27 inches of precipitation for the month. This was 0.36 inches below the normal of 0.63 inches. The cooperative station at Oshkosh reported 0.25 inches of precipitation which was 0.25 inches below the normal of 0.50 inches. The cooperative station at Crescent Lakes NWR reported 0.22 inches for the month. This was 0.38 inches below the normal of 0.60 inches. The cooperative station at Oshkosh 8SW reported 0.26 inches of precipitation for the month. This was 0.39 inches below the normal of 0.65 inches.
Drought, Deuel
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Deuel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
Drought conditions remained unchanged across Deuel county in November. The eastern quarter of the county remained in severe (D2) drought, while the western 3/4ths of the county remained in extreme (D3) drought.
Drought, Grant
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
For the month of November, drought conditions remained unchanged over Grant county. Severe (D2) drought conditions persisted over southwestern portions of the county.
Drought, Arthur
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
During the month of November, drought severity remained unchanged across Arthur county. Severe (D2) drought conditions were present over the western half of the county. The cooperative station at Arthur reported 0.44 inches of precipitation for the month. This was 0.12 inches below the normal of 0.56 inches.
Drought, Keith
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
During the month of November, extreme (D3) drought conditions expanded into far southern Keith county. Over the remainder of the county, severe (D2) drought conditions persisted through November. The cooperative observer at Kingsley Dam reported 0.35 inches of precipitation in November. This was 0.30 inches below the normal of 0.65 inches. The cooperative station at Ogallala reported 0.32 inches which was 0.48 inches below the normal of 0.80 inches.
Drought, Perkins
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
During the month of November, extreme (D3) drought conditions expanded to all of Perkins County. The cooperative station at Madrid reported 0.31 inches of precipitation for the month. This was 0.40 inches below the normal of 0.71 inches.
Drought, Chase
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
During the month of November, extreme (D3) drought conditions expanded into all of Chase County. The cooperative station at Imperial reported 0.12 inches of precipitation for the month. This was 0.57 inches below the normal of 0.69 inches. Temperatures were well above normal for the month of November as Imperial recorded its 3rd warmest November on record. On the 3rd of November, the high in Imperial was 85 degrees which tied the all time record high for the month of November.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in New Hampshire, November 1 to 30, 2020$54 million · 6 events
- Drought in Maine, November 1 to 30, 2020$840,000 · 7 events
- Drought in Iowa, November 1 to 30, 2020$655,000 · 11 events
- Drought in South Dakota, November 1 to 30, 2020$241,000 · 10 events
- Blizzard and Debris Flows in Alaska, November 1 to 2, 2020$235,000 · 55 kt wind · 8 events
- Drought in New Mexico, November 1 to 30, 202041 events
- Drought in Nebraska, November 1 to 30, 2020$38,000 · 2 events
- Drought in Texas, November 1 to 30, 202026 events
- Frost and Freeze in Kentucky, November 1 to 2, 202022 events
- Drought in Colorado, November 1 to 30, 202021 events
- Frost and Freeze in Illinois, November 1 to 2, 202019 events
- Drought in Nebraska, November 1 to 30, 202018 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 928791, 928793, 928794, 928795, 928796, 928797, 928783, 928784, 928785, 928786, 928787, 928788, 928789, 928790.